Jump to content
CrazyBoards.org

Help Please - Day 17 Effexor = Anxiety and Panic


Recommended Posts

So after the first week of Effexor I thought I had found a God send pill.  I was happy for the first time in years... I was smiling and enjoying life and things were great.  (I kept thinking ok this isn't suppose to kick in so fast.. .what gives)   Day 7 I went from 37.5 once to twice a day.

Then yesterday comes around... BAM total 180 and I'm having a shit day.  Panic attacks, hating things, depression, anxiety.  Really???

Today I woke up and I was feeling so so.  I took my Effexor... waited an hour... took my Adderall.  Things were great and happy again.

 

This afternoon.  Took my Effexor and my Adderall... BAM... shit storm started an hour later.   

 

This is the same reason I had to add Celexa to my Welbutrin because it caused Panic Attacks. (stopped both because of anorgasmia)

This is the same reason I had to stop Bupurion... panic attacks 

This is the same reason I had to stop Prozac.... panic attacks

 

Seriously????   

 

I'm totally praying this is a fluke of some sorts.   I'm wondering if I need to go back to just 37.5 once a day and leave it there... or do I need to go to 75 twice a day.

 

I'm not really confident in my P-Doc.  He busts out his little book every time he talks about medicine.  You'd think someone who does this day in and day out would have this shit memorized.

 

Any insight would be appreciated.  I was really thinking that this was the drug :(

Link to comment
Share on other sites

All I can say is I too Effexor 2 years ago and it pulled me out of the blackest depression of my life. At 75mg I was ok, at 150 I quit my job. I was then diagnosed with bipolar and went down to 37.5 daily. I had anxiety, trouble sleeping and took myself off it.

 

Hope that helps

Link to comment
Share on other sites

If it were me, I'd go back to once a day, and see how you feel.  Then tell your pdoc.

 

Another option...with bipolar, antidepressants can cause mania.  It can be dysphoric mania, which may be what you're feeling.  If that's the case, sometimes you can get by, by taking an antidepressant if you also take a mood stabilizer with it.  

Link to comment
Share on other sites

My pdoc always says that things tend to get worse before they get better. It could be Effexor causing your panic, anxiety and depression. I know Celexa caused me to go into a mixed state with panic attacks.

 

Or it could be that the Effexor hasn't actually kicked in yet (and probably won't for another few weeks) and this is simply a return of your symptoms.

 

Some people actually experience a worsening of their depression when they take antidepressants. This is possible too.

 

I would recommend sticking it out for another few weeks, just to see if these mood problems are side effects that will go away. Unless it's really intolerable. Either way, your pdoc should know about this. 

Link to comment
Share on other sites

I'm going to talk to him... Like I said I was feeling amazing for the first 2.5 weeks on it, and now I'm facing anxiety issues.  It's weird... I mean it's this butterfly in my stomach sensation that something is stupid wrong... but then again it could be that I interprit it wrong and instead of taking it as a eurphoric feeling I take it as a panic feeling (Make sense)

 

I never thought I was bi-polar... how do you know?   I mean I'm 37... just out of the blue?  I'm doubtful that it's that... pdoc and psychologist both said no when I questioned the highs and lows when meds knocked me about.   

 

I just need to get rid of the person causing my issues... but my heart wants what my heart wants :(

Link to comment
Share on other sites

Holy shit... I just googled dysphoric mania.... um yeah... that's what happens when the meds start to kick in... that's what I face and then immediately ask to be taken off of them... every SSRI and now Effexor has caused this.    WTF!    That is spot on what I go through.   But, could it just be it surfaces this phase and then when on it for a period longer than 6-8 weeks it goes away?

 

Wonder if going back to 37.5 was the ticket... or is that too low of a dose to even make a dent?

I wish I knew the chemistry of it all that causes the relaxation vs the freak outs.

Link to comment
Share on other sites

I've been taking the XR version of it for about 2 1/2 years now, mostly for depression, but it helps my anxiety/OCD.

 

Panic and Anxiety are common from these drugs.  I haven't had any from Effexor though....

 

Your dosage might just be too low really.....That probably wouldnt stop my anxiety.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...